Hail, Escambia
- When
- May 11, 2:19 PM CST to 2:21 PM CST
- Where
- Escambia County, Barrineau Park
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.700, -87.430
Thunderstorms produced hail in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms produced hail in northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 11, 2:40 AM CST, 11 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 340 AM CDT FRI MAY 11 2007 .SHORT TERM...(TODAY THROUGH TONIGHT)...WILD CARD IN THE FIRST TWO PERIODS OF THE FORECAST IS UPPER LOW MOVING FROM OVER EXTREME SOUTHEAST TX TO OVER THE NORTH-CENTRAL GULF OF MEX. GUIDANCE IS ADVERTISING THE OFFSHORE FLOW CURRENTLY UNDERWAY CONTINUING INTO SATURDAY...LIMITING ANY DECENT LOW LEVEL MOISTURE INFLUX AHEAD OF THIS SYSTEM. WHERE PRECIP WILL HAPPEN IS THE BIGGEST PROBLEM WITH THIS SYSTEM. GUIDANCE IS ADVERTISING THE BEST CHANCE BEING SOUTHWEST THIS AFTERNOON...TRANSITIONING TO NORTH TONIGHT...IN A BAND LIKE FASHION. HAVE LITTLE INSIGHT...SO HAVENT STRAYED FROM GUIDANCE. IN THE RECORD FRONT...DO NOT FEEL THAT MOBILES RECORD HIGH OF 95 WILL BE BROKEN. PENSACOLAS 90...THAT IS A DISTINCT POSSIBILITY...WITH A FORECAST HIGH OF 89 FOR TODAY. /16 .LONG TERM...(SATURDAY THROUGH THURSDAY)WEAK H5 LOW WEAKENING AS IT MOVES EAST ACROSS NORTHERN GULF OF MEXICO WILL PHASE SOMWWHAT WITH ANOTHER UPPER TROUGH EXTENDING DOWN THE EAST COAST WITH RESULT BEING A WEAK AREA OF SURFACE LOW PRESSURE OVER THE SOUTHEAST STATES. ENOUGH PRECIPITABLE WATER...AROUND 1.50...ACROSS THE FORECAST AREA THAT SOME THUNDERSTORMS SHOULD DEVELOP IN THE HEAT OF THE DAY ON SATURDAY. AS THE EAST COAST UPPER TROUGH MOVES EAST...A SURFACE HIGH PRESSURE WILL DROP DOWN THE FRONT SIDE OF THE TRAILING UPPER RIDGE AND SEND ANOTHER BACK DOOR FRONT OUR WAY WITH DRIER AND COOLER AIR FOR NEXT WEEK. AS THE SURFACE HIGH CONTINUES TO DROP SOUTH OFF THE SOUTHEAST COAST OF THE UNITED STATES BY MID NEXT WEEK THE MOISTURE GRADIENT WILL BE JUST ALONG AND ACROSS THE FORECAST AREA...SO WILL EXPECT TO SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM MONDAY AFTERNOON UNTIL THURSDAY...PRIMARILY AFTERNOON AND EVENING AND MORE PREVALENT NEAR THE COAST WHERE THE SEA BREEZE WILL ENHANCE THE LOW LEVEL CONVERGENCE. TEMPERATURES WARM TO HOT SATURDAY AND SUNDAY WILL MODERATE INTO THE LOW AND MID 80S AFTER THE BACK DOOR FRONT ARRIVES MONDAY MORNING OR THERE ABOUTS. /11 && .MARINE...UPPER LOW OVER EXTREME SOUTHEAST TX WILL MOVE SOUTHEAST TO OVER THE NORTH-CENTRAL GULF OF MEX...THEN MEANDER AROUND AND WEAKEN AS UPPER SYSTEM DIVES SOUTH OVER THE EASTERN CONUS...PUSHING A FRONT ACROSS THE AREA SUNDAY. GENERAL OFFSHORE SYNOPTIC FLOW IS EXPECTED THROUGH THE WEEKEND. A GULF BREEZE IS LIKELY SATURDAY...BEFORE THE WEAK FRONT PASSES. HIGH PRESSURE WILL PUSH SOUTH OVER THE EAST COAST...BRINGING A NORTHEAST TO EAST FLOW INTO MID WEEK. AS THE HIGH MOVES SOUTH...A TIGHT GRADIENT WILL CREATE A MODERATE TO STRONG FLOW INTO MID WEEK OVER NORTHEASTERN GULF COASTAL WATERS. /16 && .FIRE WEATHER...MAY SEE A FEW POCKETS OF HUMIDITY BELOW 35 PERCENT TODAY BUT OVERALL THE TREND WILL BE MORE MOISTURE WITH LIGHT WINDS TODAY. SATURDAY WILL SEE MORE OF A NORTHWEST WIND AS THE WEAK SURFACE LOW TO THE EAST WILL AFFECT THE CIRCULATION OVER THE AREA BUT THE NORTHWEST WIND WILL CARRY MORE MOISTURE THAN A POST FRONTAL NORTHWEST WIND WOULD...PLUS EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ON SATURDAY. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 65 88 66 / 20 20 30 20 PENSACOLA 90 69 88 69 / 20 20 40 20 DESTIN 86 72 85 71 / 20 20 40 20 EVERGREEN 90 64 88 65 / 20 20 40 20 WAYNESBORO 86 58 85 61 / 20 20 20 20 CAMDEN 89 62 85 62 / 20 30 50 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI MAY 11 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 121200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 156 PM CDT FRI MAY 11 2007 MSZ079-111945- GEORGE- INCLUDING THE CITIES OF...LUCEDALE... 156 PM CDT FRI MAY 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 151 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES SOUTHWEST OF EVANSTON...AND MOVING WEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BASIN...BEXLEY AND MERRILL THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 257 PM CDT FRI MAY 11 2007 MSZ067-112045- WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 257 PM CDT FRI MAY 11 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY... AT 256 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF MULBERRY...MOVING NORTHWEST AT 5 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MULBERRY...CLARA AND STRENGTHFORD THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 77 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33017.